Characterizing Some Gorman Engel Curves
Arthur Lewbel
Econometrica, 1987, vol. 55, issue 6, 1451-59
Abstract:
This paper characterizes all utility derived demand systmes having Engel curves that are linear in both income and an arbitrary function of income. This class encompasses virtually all utility derived demand systems that have been estimated in the past using ag gregate data with explicit treatment of the problem of aggregation ac ross individuals. It includes extensions of the PIGLOG and PIGL class es that have similar properties to these classes, but allow for more general Engel curve shapes. This paper extends W. M. Gorman's study o f these forms primarily by characterizing systems of rank two. The ap plication of the characterized systems to problems of nesting, separa bility, flexibility, Engel curve analysis, estimation, and aggregatio n are briefly discussed. Copyright 1987 by The Econometric Society.
Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (23)
Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819871 ... O%3B2-O&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:55:y:1987:i:6:p:1451-59
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
Access Statistics for this article
Econometrica is currently edited by Guido Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().